Adalimumab

Hi,

I am currently on 25mg methotrexate per week. Not being too effective, I am about to start taking adalimumab 40mg fortnightly together with the methotrexate. Any advice on side effects? Bit worried, I know there are side effects with all drugs. Any insight would be appreciated.

Comments

  • frogmorton
    frogmorton Member Posts: 26,738

    Hi @SuzanneF

    Just bobbing this in while you wait for the helplines to reply I remembered this thread:



    take care and do post how you get on it helps future people GOOD LUCK🤞

    Love

    Toni xxx
  • KazandNoo
    KazandNoo Member Posts: 114

    Hi SuzanneF

    I've been taking amgevita (adalimumab) for my Psa since June. The only side effect for me so far is feeling a bit nauseous and maybe a little more tired than usual the day after the injection,which doesn't hurt at all and I'm a needle phobic! So pacing and mint tea on the day after injection and it's ok.

    The big plus for me has been how well it's worked for me,I began to feel a positive difference in my pain and swelling after only a couple of days. And it has enabled me to continue working, as I was really struggling before this treatment started. And of course it's helped me outside of work too. I have reviews and regular blood tests to check all is going OK.

    I do hope it works for you too,keep us posted.

    Kaz xx

  • isanor
    isanor Member Posts: 5

    Hello SusanneF

    I have used the Methotrexate and adalimumab combination for more than 10 years. The difference it has made is amazing. I eventually was able to reduce the Methotrexate to 7.5 mg. You might get some side effects. Maybe some feeling of nausea, the next day and maybe feeling a bit more tired than normal. But in my opinion it's worth it to get rid of the pain. Good luck with it.

    Isanor

  • Hi SuzanneF,

    Thank you for posting on the Helpline forum. It is understandable that you are concerned about side effects when you are due to start a new medication. It may help to talk things through with your rheumatology nurse. You can also talk to your GP or pharmacist. Toni, Kaz and Isanor have given helpful responses.

    Most people taking Adalimumab don’t have any side effects, and for those who do, they aren’t usually serious. But if you do have severe side effects or are concerned about your symptoms, it would be good to contact your healthcare professional. The most common side effects are nausea and redness, swelling or pain at the place where you’ve injected. Regularly changing where you inject will help reduce the chances of this irritation.

    Because adalimumab affects the immune system, it can make you more likely to pick up infections. It can also make them harder to spot. Tell your doctor or rheumatology nurse straight away if you develop any signs of infection such as a sore throat, fever, diarrhoea, coughing up green phlegm, or any other new symptoms that concern you. If any of these symptoms are severe, see your doctor straight away.

    I hope you find the information given below of some help. We are not medically trained. 

    If at any point you would like to talk things through informally and in confidence, you are welcome to call our Free Helpline on 0800 520 0520 weekdays 9am – 6pm.

    Best wishes,

    Fiona, Helpline Advisor